Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Self help/supplements/GP?

(6 Posts)
Ooopsadaisy Fri 10-Jun-11 14:28:01

I have a pretty good life.

I just can't seem to be happy right now. Every day feels like Groundhog day. I wake up in the morning and my first thought is - oh God, here we go again. Have nothing to say to DP of over 20 years. DCs seem like they just want to whinge and make a mess - I have no affection for them. I feel like I'd rather be alone. Have had a dignified falling out with highly loved old school friend (have known her for over 30 years) and feel so empty and sad about it.

I have hobbies but have no-one to share them with (DP not interested, friends busy/children/work etc).

Work is low paid, mundane, annoying, demoralising, thankless, directionless. Have never known what I want to do so have drifted - now hate myself for it.

Moneywise - we get by, but I have no pension and I don't know whether I care or not. Am terrified about rising food prices/energy prices.

I am in excellent health otherwise - slim and sporty. However I look awful. I look my age and am invisible and dull.

Shall I just carry on whinging or shall I get to the point?

How can I help myself out of this? Supplements? Life-changing literature by self-help gurus?

Or do I need the GP?

I had PND over a decade ago. I know the signs and I'm nothing like that. I'm just very, very low.

What to do? Feel hopeless and negative.

philnteds Fri 10-Jun-11 17:43:15

Hello didn't want your post to go unanswered but you do sound low and 'flat'. Did you have treatment for the PND? Perhaps you are going through a spell of depression. I would suggest either trying something like St John's Wort which lifts the spirit naturally or perhaps go and see the GP and have a chat. Hopelessness and feeling negative are all signs of depression. My GP explains it that my battery is flat so i need re-charging so i take SSRI's. I hadn't taken any for three years and then bang went very downhill quickly so started taking Prozac and feel much more like myself. I don't want to take it forever however and i hope that i can get out and do more exercise and continue to take my vitamin supplements. I hope this has helped a little bit..........

philnteds Fri 10-Jun-11 17:44:43

Also if you have just fallen out with a friend that is bound to make you feel sad. Has the friendship ended or can you reach out to this person? This person might be missing you......

Ooopsadaisy Fri 10-Jun-11 18:38:05

Thanks for your kind words, philnteds.

I've obviously bored the world with my self-indulgent wallowing.

PND - yes, I was hospitalised. It was pretty bad. I had meds for a while - can't remember what - but I think I did the recovery myself, rather than the pills.

Amazingly, have received lovely letter from the friend, expressing concern that I am not myself and also addressing the issues we fell out over. Says she loves me and that distance between us is upsetting her as she knows I need support right now.

Feel happy about friend, but still very (and you used a good word for it) - "flat".

Think problems may also be related to hormones as I have always had problems there (should have mentioned that but was aware I was going on a bit!). I need something to balance me.

Perhaps I do need the GP.

marriedsingleparent Fri 10-Jun-11 20:43:09

OP, you have pretty much described me in your opening post.
I have tried ADs but no help, and have tried St Johns Wort too, but no luck.
I am considering going back to GP to ask for referral for counselling or a differnt AD. But I am terrified that he/she will just laugh me out of the surgery and basically tell me to pull myself together and stop wasting his/her time. Thus I keep putting it off.
Hope you find a solution, good luck.

Ooopsadaisy Fri 10-Jun-11 20:58:32

Have been told about Femibion Balance.

Have just bought a box whilst out shopping.

I looked at St Johns Wort but it said something about not using it while using contraception. I have a Mirena coil. Wasn't sure if I should risk it? Anyone know if I can?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now